MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0315
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coils.During the procedure, the physician placed the initial coil in the target vessel using a lantern delivery microcatheter (lantern).Next, the physician advanced and then retracted a ruby coil through the lantern and resistance was encountered.While attempting to re-advance the ruby coil, the physician pulled back and the ruby coil unintentionally detached inside the lantern.Therefore, the lantern containing the detached ruby coil was removed from the patient.The detached ruby coil was removed from the lantern and the procedure was successfully completed using new ruby coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2019-01454.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8831783
Report Number3005168196-2019-01454
Device Sequence Number2070781
Product Code HCG
UDI-Device Identifier00814548013152
UDI-Public00814548013152
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Catalogue NumberRBY4C0315
Device Lot NumberC07368
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Date Report Sent to FDA01/01/2005